Florida, 2007

Damaging Wind in Florida, December 15, 2007

December 15, 2007 · NWS MOB · 1 event in 1 county or zone

A severe thunderstorm produced straight-line wind damage to fences, shingles and tree limbs near Navarre. The storm began near Holley By The Sea where a home had major roof and garage damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A severe thunderstorm produced straight-line wind damage to fences, shingles and tree limbs near Navarre. The storm began near Holley By The Sea where a home had major roof and garage damage. The storm moved northeast and produced minor roof and tree damage before dissipating near the Holley NOLF landing field.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 15, 10:35 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 15, 10:35 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST SAT DEC 15 2007

.UPDATE FOR MARINE...HAVE UPDATED THE MARINE FORECAST PACKAGE THIS
MORNING EXPANDING THE GALE WARNING FOR ALL MARINE ZONES NOW. AFTER
LOOKING AT THE STRONG CAA AND CONVERGENCE NEAR THE BASE OF THE UPPER
TROF TO THE WEST AND THE LATEST BOUNDARY LAYER WINDS FROM THE GFS AND
NAM SOLUTIONS FOR TONIGHT SEE NO PROBLEM UPDATING THE GALE WATCH OVER
THE EASTERN MARINE ZONES TO A GALE WARNING FOR THE SAME TIME LATE
TONIGHT. HAVE ALSO EXTENDED THE GALE WARNING FOR ALL AREAS UNTIL 8 AM
SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL ALSO FOLLOW THE GALE
WARNING FOR ALL MARINE ZONES THROUGH 12Z MONDAY. A SMALL CRAFT
ADVISORY ALSO REMAINS IN EFFECT FOR ALL MARINE ZONES THIS EVENING FOR
THE STRONG SOUTHERLY FLOW DEVELOPING LATER TODAY AHEAD OF THE COLD
FRONT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  43  53  29 /  50  30  05  00
PENSACOLA   74  45  54  31 /  60  40  05  00
DESTIN      72  46  57  37 /  70  50  05  00
EVERGREEN   73  43  52  28 /  60  40  05  00
WAYNESBORO  73  38  50  26 /  60  40  05  00
CAMDEN      72  42  51  27 /  60  50  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO MIDNIGHT SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     GALE WARNING FROM MIDNIGHT SUNDAY TO 8 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 15, 4:40 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CST SAT DEC 15 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
152100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 1005
440 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING.
SOUTH TO SOUTHWEST WINDS AROUND 15 MPH WILL BECOME NORTHWEST AT 20
TO 25 MPH WITH HIGHER GUSTS TONIGHT.  THE WINDS WILL BE STRONGER
OVER THE GULF COASTAL WATERS WHERE FREQUENT GUSTS TO NEAR 40 KNOTS
WILL BE POSSIBLE...ESPECIALLY TO THE WEST OF PENSACOLA.  A GALE
WARNING HAS BEEN ISSUED FOR TONIGHT OVER THE GULF WATERS FROM
PENSACOLA TO PASCAGOULA OFFSHORE FOR 60 NAUTICAL MILES.  A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR TONIGHT ACROSS MOBILE BAY AND THE
GULF COASTAL WATERS FROM DESTIN TO PENSACOLA OFFSHORE FOR 60
NAUTICAL MILES.

SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT
THIS AFTERNOON AND EVENING.  A LINE OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL MOVE INTO SOUTHEAST MISSISSIPPI FROM THE WEST
LATE THIS AFTERNOON...WEAKENING AS IT MOVES EAST ACROSS SOUTHERN
ALABAMA AND NORTHWEST FLORIDA EARLY THIS EVENING.  A FEW STRONGER
STORMS ALONG THE LINE WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS
NEAR 50 MPH OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST
ALABAMA. THE RISK OF ORGANIZED SEVERE STORMS THIS AFTERNOON AND
EVENING APPEARS MINIMAL AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES FOR THE BAYS AND COASTAL WATERS WILL LIKELY
STILL BE NEEDED FOR STRONG NORTHERLY WINDS AND ROUGH WATER
CONDITIONS ON SUNDAY. WITH THE STRONG NORTHERLY WINDS
CONTINUING...TIDES WILL BE BELOW NORMAL ON SUNDAY.  THOSE PLANNING
A DUCK HUNTING TRIP OR OTHER BOATING RELATED ACTIVITIES IN THE
MARSHES AND INLAND WATERWAYS SHOULD BE ALERT TO THE POTENTIAL OF
VERY LOW TIDAL CONDITIONS ON SUNDAY.

LOW TEMPERATURES SUNDAY NIGHT ARE EXPECTED TO BE AT OR BELOW
FREEZING FROM INTERSTATE 10 NORTHWARD WITH A FEW POCKETS OF NEAR OR
BELOW FREEZING TEMPERATURES IN THE NORMALLY COLDER SPOTS SOUTH OF
THE INTERSTATE BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 15, 11:28 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1128 AM CST SAT DEC 15 2007

ALZ061-063-151800-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
1128 AM CST SAT DEC 15 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MOBILE COUNTY...

AT 1125 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES WEST OF SEVEN HILLS TO 11 MILES
SOUTHWEST OF WEST END OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 30
MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BIG CREEK LAKE DAM...TANNER WILLIAMS...SEVEN HILLS...GRAND BAY...
SEMMES...WEST END OF DAUPHIN ISLAND...SEMMES AND MOBILE AIRPORT
THROUGH NOON CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The radar

The Eglin Afb radar (KEVX), 93 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
December 15, 2:05 PM CST to 2:10 PM CST
Where
Santa Rosa County, Navarre
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
30.400, -86.870

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68451.